An experimental and numerical study of the Dean problem: Flow development towards two-dimensional multiple solutions

K. Nandakumar, J. H. Masliyah

Research output: Contribution to journalArticlepeer-review

107 Scopus citations

Abstract

An experimental and numerical study investigating the flow development and fully developed flows of an incompressible Newtonian fluid in a curved duct of square cross section with a curvature ratio of 15.1 is presented. Numerical simulations of flow development from a specified inlet profile were performed using a parabolized form of the steady three-dimensional Navier-Stokes equations. No symmetry conditions were imposed. In general there was good agreement between the numerical predictions of the developing axial velocity profiles and LDV measurements. In addition, for computational expediency, the two-dimensional solution structure was calculated by imposing fully developed conditions together with symmetry conditions alonff the horizontal duct centreline.

Original languageEnglish
Pages (from-to)339-376
Number of pages38
JournalJournal of Fluid Mechanics
Volume244
DOIs
StatePublished - Nov 1992
Externally publishedYes

Fingerprint

Dive into the research topics of 'An experimental and numerical study of the Dean problem: Flow development towards two-dimensional multiple solutions'. Together they form a unique fingerprint.

Cite this